Results 1 to 8 of 8

Thread: What a tease

  1. #1
    Join Date
    Jan 2009
    Posts
    178
    Blog Entries
    1
    Thanks
    0
    Thanked 11 Times in 7 Posts

    Exclamation What a tease

    I had a very bad morning of joint pain / fever/ etc ad nauseum
    My GP prescribed me 30 MG of Prednisone total a day.

    I was functional, could think better, my joint inflammation significantly improved and I was more active during that time period than I have been in a year. It had side effects, yes, but the point is, I didn't realize just how crappy I feel most of the time until I got a taste of what it was like to feel normal.

    I'm off of the steriods now (as of about a week ago) and I'm beginning to notice the joint pains again although thankfully they're very mild right now. The fatigue sucks donkey balls My fevers are returning but thankfully not as bad as they were before I was on steriods

    My speech improved on the steriods and so did my depression symptoms and cognitive function. Just as they started improving, I started going off of the steriods and a few days later my speech started having problems again. The vision improvements I experienced on the steriods are now gone too

    Now I feel like I'm about to start sliding downhill again. I think I'm going to give in and begin an antidepressant because my thoughts are beginning to scare me. I found myself looking up how I can make sure I have a DNR on file. Who the f*#($ wants to feel like crap all of the time? I go see my rheumatologist for a follow up tomorrow and while my symptoms are not at their peak or severe right now, I don't know how I'm going to be able to convey to her that my quality of life sucks. I should be more thankful for the things that I do have in life and the good days that I do have and that my issues are not as severe as they are in others but my quality of life and my outlook for my own future begins to get bleaker with every episode and with every day that passes.

    I guess we're all just dust in the wind but I remember a day where I had dreams and now I feel like they're all gone.
    32 YO Wife, Mother and Advocate
    Lupus - Subclavian Bypass May of 2009. Ectopic Lentis, Scoliosis(not lupus related)
    Current medications: Aspirin, Plaquenil, multi vitamins, folic acid, Methotrexate, Tramadol PRN

    You can find me on facebook at www.facebook.com/sororenotis
    Please tell me you are from here and who you are if you add me there.

    I work full time and Leader for International Autoimmune Arthritis Movement
    http://www.iaamovement.org/

  2. #2
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey girl,

    I am sorry you are feeling ill today. I suggest that you tell the reumatologist how bad you feel and ask for the short prednisone pack or a low maintanence dose. She is probably looking to see how you do off the prednisone anyway.
    I have been having some of those dark thoughts lately, too...I was asked before a procedure on my heart if I had a dnr...so now I have been thinking what I believe on that.
    I do hope that you get some peace soon.
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  3. #3
    Join Date
    Feb 2009
    Location
    Upstate NY
    Posts
    26
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hey there. I know how you feel. I don't know how long you have been dealing with this - but it does definitely have ups and downs and a lot of the time I feel that the rheumatologists don't listen to what we are saying. Sometimes I think geez if I walk in with a cane or on a wheelchair, maybe she will get it!

    I have decided to stop seeing my rhuemie and go only to my primary who is a lot better. But that's only after going through 4 primary doctors to get to him.

    The other problem is that they throw depression meds to clear up something that is probably caused by the vasculitis and inflammation going on. I have been given more meds than I can count and the only thing that has ever ever helped me is the prednisone!

    Good luck on your appoinment. Hopefully the "make doctor listen to me" gods will be shining on you!
    Diagnosed with: Lupus, Hashimoto's Thryroiditis, Hypercoaguable State (2 DVT's)
    I have a hard time taking my medications regularly and I am working on getting better at that!

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi anna,

    I think you should print a copy of your post and take it with you to the dr. tomorrow. I believe she will get a very vivid understanding of where you are.

    I agree about the prednisone. The one thing I hate is that I know how badly i will feel once it wears off. this is depressing in itself. please treat yourself with kindness,,,,,you deserve it.

    phyllis
    Phyllis

    share a smile today

  5. #5
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey girl,

    I just read that those could be the symptoms of withdrawal from prednisone...maybe you can ask the rheumy about that,
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  6. #6
    Join Date
    Jan 2009
    Posts
    178
    Blog Entries
    1
    Thanks
    0
    Thanked 11 Times in 7 Posts

    Default

    Thank you for your responses. I am starting Effexor XR tonight to see if it will help improve my depression issues. I noticed Effexor has an 'off label' use in treating neuropathic pain so it will be interesting to see if it improves my condition. If nothing else, it will probably definatly help determine how much of the joint pain issues are exacerbated by depression. Though, my psychiatrist said I fall more into the class of 'dysthymia' I am not depressed unless I feel like shit in other words. I fall into a depression when I feel like I'm not getting any help.

    I'm supposed to go for a urological work up tomorrow which has me in a total panic attack mode (wheres my effin xanax when I need it??) I still the the bulk of my problems stem from my urinary system some where (the right kidney or something around it) but Urology scares me. I have very bad experiences from Urologists going back to when I was 3. I know I can't avoid it. Isn't it kind of ironic that my joints only seem to have problems when I have blood and pus in my piss????????? Why can't people put 2+2 together??

    God I am so frustrated.
    32 YO Wife, Mother and Advocate
    Lupus - Subclavian Bypass May of 2009. Ectopic Lentis, Scoliosis(not lupus related)
    Current medications: Aspirin, Plaquenil, multi vitamins, folic acid, Methotrexate, Tramadol PRN

    You can find me on facebook at www.facebook.com/sororenotis
    Please tell me you are from here and who you are if you add me there.

    I work full time and Leader for International Autoimmune Arthritis Movement
    http://www.iaamovement.org/

  7. #7
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    hey...how is the effexor working for your first day on...I hope it helps the neuro pain you have, too.
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  8. #8
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi anna,

    hope you are feeling better today. Depression during extreme long-term pain.....duh. don't get down on yourself (or try not to). Just write us, and take it out among a group who will be cheering you on.

    phyllis
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •